, Volume 93, Issue 2, pp 257-259

Transient inflammatory reaction during lenalidomide plus reduced-dose dexamethasone therapy in two patients with relapsed multiple myeloma

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access
This is an excerpt from the content

Multiple myeloma (MM) is a plasma cell malignancy characterized by the presence of monoclonal immunoglobulin and related end-organ damages [1]. Lenalidomide is one of the most potent immunomodulatory drugs (IMiDs) that induce significant anti-tumor effects in patients with newly diagnosed and refractory MM [25]. This agent also has pleiotropic properties including immunomodulatory and anti-inflammatory effects, and has been shown to stimulate T cells and NK cells to produce Th1 type cytokines such as interleukin (IL)-2 and interferon-γ, while displaying inhibitory effects on the production of Th2 type cytokines and pro-inflammatory cytokines such as IL-4, IL-6, and tumor necrosis factor α (TNF-α) in vitro [6]. The clinical relevance of such immunomodulatory effects is yet to be elucidated in patients with MM. Here, we report two patients with relapsed MM who showed transient inflammatory reaction during lenalidomide plus reduced-dose dexamethasone therapy.

Case 1 A 49-year-old male was